Mothering Forum banner

1 - 2 of 2 Posts

·
Registered
Joined
·
545 Posts
Discussion Starter · #1 ·
Forgive me if this isn't clear... My brain is rather fried from thinking of this and worrying about what I should do.<br><br>
First a little history....<br>
About the week of April 18th Margie began to get a rash of little bumps all over her body and scaly/peeling finger-tips and toe-tips and also the soles and palms. Sometime before that I had noticed a different sort of rash - a dry-ish patch on her chin. Well, I took her to the doctor the next week for her 2 year visit and I asked him about the rash. He declared it "an eczema that looks awfully gluten" and so we've been gluten-free (mostly) since. We also went to that acupuncture appointment and they gave us some herbs for the rash which I cooked and soaked her in and it really seemed to make a difference in the rash (of course that week also marked one month gluten-free so that could have made the difference, too. The doctor later said he believed it to be a combination of the two things).<br><br>
Now, about a week ago, she had a fever and I noticed her tonsils were bright red with white spots. So I called the doctor and he said to come in. LOL Anyway, he felt it was tonsillitis and said he doesn't usually like to prescribe antibiotics, but ever since the fires, he's seen people getting sicker than they normally would and this seemed pretty severe so he gave her amoxicillin. Today was supposed to be the last day of the medicine, but over the weekend her original rash (which had been almost completely gone) came back much worse than it had ever been. I'm attaching some pictures. It really bothered me so I called the doctor and we went in AGAIN. He looked at it and told me it seemed like part of the original strep infection so he prescribed seven more days of amoxicillin.<br><br>
Here's where I have some questions. Of course I wasn't able to think of any at the appt today... *sigh* Like I said, my brain is pretty well fried right now. LOL<br><br>
First of all, I looked up rashes related to strep (which, by the way, he didn't culture for in the first place and said he couldn't do so today b/c w/ being on antibiotics it wouldn't work... or something?). Anyway, her rash doesn't seem to match exactly any rash related to Group A Strep. Then I looked up rashes related to amoxicillin and came across ONE rash that seems to be harmless but specific to that particular drug. Her rash kind of matches that one, except that her rash is worse on her legs and the amox. rash is supposed to be limited to the trunk and face. The rash she has LOOKS like the rash she had long ago before any of this ever occurred, but WORSE. A friend told me that sometimes antibiotics can worsen already-existing rashes. Another friend told me lots of rashes can be yeast-related and I have been wondering about yeast for quite some time now anyway. This friend recommended taking black walnut capsules for a few weeks to help balance the system. A yeasty rash kind of makes sense that it would get worse with antibiotics, doesn't it? I have been giving her acidophilus and taking it myself....<br><br>
Anyway, another question here is... Should I continue on with the medicine tomorrow? I haven't known this doctor long enough to know how much I trust him and I am torn. On the one hand, if he's right and the rash is related to the strep, then stopping the antibiotics right now could cause problems, right? On the other hand if the rash is CAUSED by the antibiotics, either by a reaction or by yeast then I SHOULD stop the antibiotics, right? I *think* my gut is telling me I should not continue on with the medicine, but I doubt myself because I am not a trained health-care provider. *sigh*<br><br>
I am interested in hearing any experiences, information or ideas you guys might have about this. Thanks so much!<br><br>
Bonnie
 

·
Registered
Joined
·
54 Posts
You can definatley get thrush (yeast infection) from antibiotics, and I have heard of it affecting the skin as well. We had thrush from getting antibiotics at delivery and my baby had bad "baby acne" she also had peeling toes, and very dry scap. Her face looked so sore from the "acne" every one just said it would go away, but I think it had everything to do with the thrush. I just treated the thrush and cleaned her face with a damp cloth several times daily. Cool cloths seem to work best, but be sure to dry it well and only dab not drag.<br><br>
I don't know about the meds, that's your call you know your baby and I haven't seen the rash. Can you ask your dr. about it? I think the yeast from my breatmilk would get on her face, and she would rub it in.<br><br>
Why not give acidopholis. Generally if any antibiotics are taken it's a good idea to avoid yeast. Or if they baby is eating foods some yogurt is good.<br><br>
Now I don;t know if you want to do this on your baby, but when you have thrush you have to treat the baby and yourself at the same time. I found that washing my boobs with vinager water mix helped a ton! Lotrimin lotion helped me a lot as well, but once again, not sure about on the baby.<br><br>
There are a lot of good threads going on right now about thrush you may want to check them out.<br><br>
good luck
 
1 - 2 of 2 Posts
Top